MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The system controller was returned following the patient's routine heart transplant.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the heartmate ii system controller ((b)(6)) is being evaluated following a heart transplant.The system controller was returned for analysis, and a log file was submitted for review.A review of the submitted log file showed 120 events spanning approximately 4 days (1796 ¿ 1799, 0 per timestamp).Events captured on day 0 took place when the clock was not set.The driveline was disconnected on day 1799 at 19 hours and 57 minutes and was shut down at 58 minutes.There were no other notable alarms active in the logfile.Pump operation was not affected, and the device functioned as intended.The system controller underwent preliminary and functional testing and passed.The controller was connected to a mock loop and was able to operate a pump with no alarms active.The controller functioned as intended.The device history records were reviewed for the system controller (serial number: (b)(6)) and was found to pass all manufacturing and qa specifications before being shipped to the customer.Heartmate ii instructions for use section 8 entitled ¿equipment storage and care¿ and heartmate ii patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for, maintain, and store the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Incidental finding: wire fatigue no further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19044510
Report Number2916596-2024-01942
Device Sequence Number12898698
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public00813024010630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2020
Device Model Number103696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight42 KG